MAUDE Adverse Event Report: AV-TEMECULA-CT PERCLOSE A-T SUTURE MEDIATED CLOSURE (SMC) SYSTEM

AV-TEMECULA-CT PERCLOSE A-T SUTURE MEDIATED CLOSURE (SMC) SYSTEM
Catalog Number 12337-04
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The perclose proglide device is filed under a separate medwatch manufacturer report reference number.Evaluation summary: analysis was performed on the returned device.The reported suture detachment could not be confirmed as the suture was not returned for analysis.A conclusive cause for the reported suture detachment could not be determined.The subsequent treatment appears to be related to procedure circumstance.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that an arteriotomy closure of the left common femoral artery was attempted using a perclose at device with a 6fr sheath, after a diagnostic procedure.Reportedly, when advancing the knot of the perclose a-t device, the suture broke.A proglide device was used and a cuff miss occurred.A non-abbott device was used to achieve hemostasis.There was no reported adverse patient sequela.The physician is reported to be in-training in the use of the perclose a-t and the proglide device.There was no reported clinically significant delay in the entire procedure.No additional information was provided.

Brand Name
PERCLOSE A-T SUTURE MEDIATED CLOSURE (SMC) SYSTEM
Common Device Name
SUTURE MEDIATED CLOSURE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6156595
Report Number2024168-2016-08723
Device Sequence Number16241393
Product Code MGB
UDI-Device Identifier08717648013065
UDI-Public(01)08717648013065(17)171118(10)60113K1
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P960043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2017
Device Catalogue Number12337-04
Device Lot Number60113K1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2016
Initial Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6FR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight91